MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH

MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55150-1030
Medical Device Problem Codes Retraction Problem (1536); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Additional information was received and a review made of this mdr and/or additional information received shows that there is information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned.Therefore, this event does meet the reporting requirements stipulated in 21 cfr 803.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report of a marksman, echelon, and phenom that encountered resistance with a pipeline that also failed to open.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm with a max diameter of 5mm and a 4mm neck diameter.The landing zone (artery size) was 1.8mm distal and 2.3mm proximal.It was noted the patient's vessel tortuosity was moderate.The femoral artery was the access vessel with a 8-9mm diameter.Dapt (dual antiplatelet treatment) was administered and the platelet reactivity units (pru) level met the standard.The angiographic result post procedure was a middle cerebral artery m2 segment aneurysm.It was reported that the operator planned to partially deploy the ped, then place coils, and finally fully deploy the ped.After angiography, a navien was advanced.The marksman was delivered first; after the microcatheter reached the m1 segment, resistance increased.The operator overcame the resistance and continued advancing the microcatheter until it was in position.Then the operator started to deliver echelon.A 250-18 stent was then selected for deployment.The tip end opened smoothly and was anchored.The stent was further deployed to the vicinity of the aneurysm neck, after which coil embolization was started.After placement of one coil, the tip of the echelon microcatheter slipped to the aneurysm neck.The operator continued deploying the remaining portion of the stent but found that the stent did not open well at the aneurysm neck and could not fully oppose the vessel wall.Multiple adjustments were attempted.The operator retracted the microcatheter back to the stent tip and attempted redeployment.At this point, resistance was felt, as if the stent and microcatheter were stuck.Further withdrawal of the microcatheter was attempted, but the microcatheter tip could not be moved.After push¿pull attempts were ineffective, the operator removed both the microcatheter and the stent from the patient's body.The plan was to transfer the stent from the marksman to a phenom 27, but this attempt failed ex vivo.The operator then directly replaced both the microcatheter with a phenom 27 and the stent witha 250-20, and performed redeployment.Although resistance was felt this time, the stent was successfully deployed, opened, and achieved wall apposition.The phenom 27 was then removed, the operator managed to place three coils, and the procedure was completed.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The pipeline was not used for any indication that is not approved (off-label).The catheter was flushed as indicated in the ifu.Ancillary devices include a gmax long sheath guide catheter, marksman microcatheter, phenom27 microcatheter, echelon microcatheter, synchro14 guidewire, qc-5-10-3d coil, apb-3.5-10-3d coil, apb-3-8-3d.Apb-2-6-3d coil, 6f115 navien.2026-apr-08 e1 (for, hcp, rep): additional information was received reporting that the statement, "the operator retracted the microcatheter back to the stent tip and attempted redeployment.At this point, resistance was felt, as if the stent and microcatheter were stuck.Further withdrawal of the microcatheter was attempted, but the microcatheter tip could not be moved.After push¿pull attempts were ineffective, the operator removed both the microcatheter and the stent from the patient's body." was in reference to the marksman microcatheter.It was clarified that this aneurysm required treatment with a dense-mesh stent in combination with coil.Therefore, during the procedure, both a marksman microcatheter for stent deployment and an echelon microcatheter for coil embolization were required.A cause/contributing factor was identified as, "may be related to vessel tortuosity or the location of the aneurysm." there was difficult during delivery and/or positioning.It was confirmed that resistance was encountered at the distal end of the marksman microcatheter.The pipeline failed to open in the mid-portion near the aneurysm neck."the portion that failed to open was located in a straight vessel segment.The pipeline could not open in the straight segment." a continuous saline flush was administered and maintained as indicated in the ifu.It was clarified that the statement, "navien was advanced.The marksman was delivered first; after the microcatheter reached the m1 segment, resistance increased." was referencing resistance with both the navien and the marksman."the 6f navien functioned without any problems during this procedure." it was clarified that the reported statement, "after placement of one coil, the tip of the echelon microcatheter slipped to the aneurysm neck." the coil did not slip and remained within the aneurysm.There were no issues with the coil; it was successfully detached and achieved the intended therapeutic effect.It was clarified that the statement, "the plan was to transfer the stent from the marksman to a phenom 27, but this attempt failed ex vivo." this is referencing that the marksman had a retraction issue and that the pipeline was stuck in the marksman.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key25073109
Report Number9617601-2026-02894
Device Sequence Number13433383
Product Code KRA
UDI-Device Identifier00847536026261
UDI-Public(01)00847536026261(17)270725(10)229320158
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFA-55150-1030
Device Catalogue NumberFA-55150-1030
Device Lot Number229320158
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2026
Supplement Date Received by Manufacturer05/30/2026
Initial Report FDA Received Date05/04/2026
Supplement Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexMale
Patient Weight78 KG